Ask a doctor

Bruising and Lumps After Juvederm

I finally decided to get some filler After having the juvederm on my cheek to fill a line caused by dimples i had a very long bruise following the line injected. Under the skin i can feel the juvederm as lumpy - is this ok or do i need to massage it is still tender to touch and line still visibl?

Doctor Answers (6)

Juvederm can lead to reversible bruising and lumps

+2

Bruising and palpable (not visible ) lumps can happen in the hands of even the most experienced physician injectors. Things that you could minimize the risk of bruising next time include, staying off aspiriin products if not medically important, or other NSAIDs, blood thinners and certain health food products. Once the bruising is established, some experts feel that Arnica and Bromelain may help resolve the bruising more rapidly. Lumps following any soft tissue filler can occur and, with juvederm, a persistent firm massage can help resolve them. It is of great importance that you return to see an expert, physician injector about your post injection concerns. Do not rely on any online information without seeing a qualified doctor in person.

Toronto Plastic Surgeon

After Juvederm bruising is common but not lumps

+2

Bruising is common after any filler injection, especially if you have had aspirin, Advil, Motrin, Aleve, fish oil, Vit E, etc. within the previous week.  Having lumps could mean one of two things.  If you have lumps within the first 1-2 days it could be blood (part of the bruising), which will go away by itself.  If you have bumps or lumps after that time it is usually due to poor injection technique or not massaging the filler (which your injector should have done) immediately after injection.  Call the office where you were treated and find out if it was massaged and if not, start doing it right away and go somewhere else next time for your treatment.

Laguna Niguel Dermatologic Surgeon
5.0 out of 5 stars 163 reviews

Long tender bruise from Juvederm

+2

If you have a bruising tendency or take medication that can cause easy bleeding, then what you mention may all be attributed to brusing, swelling and tenderness that will go away. On the other hand, the Juvederm may have been placed too superficially for you and you might have bruised, but occasionally, the "bruise"-like color is from the Tyndall effect which refers to the hyaluronic acid, Juvederm, reflecting light differently once it strikes the skin and causes a blue color. See your doctor as there may be recommendations to help the symptoms improve and if it is the Tyndall effect, then the product can be extracted or injected with hyaluronidase to dissolve the Juvederm.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Bruising and lumps after Juvederm

+2

Your concerns may indicate you used a poor injector with little experience or poor injection technique. Seek a second opinion, and YES, massage.

Sorry from MIAMI Dr. B

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Bruisestick ointment containing Arnica and Bromelain

+1

Bruising after injections can occur. We would advise you to begin Bruisestick ointment containing Arnica and Bromelain. 

Web reference: https://www.kareskin.com/product-detail/11/bruisestick-arnica-ointment.aspx

Los Angeles Plastic Surgeon
5.0 out of 5 stars 43 reviews

Lumpy after filler

+1

Sometimes fillers are not evened out when injected, even whenthe injector has tried to massage it level.  You should ask your doctor.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...